Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 20, 2014, 11:51 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 11:51 PM CST (05:51 UTC)
- Expired
- Feb 21, 2014, 1:45 AM CST
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WGUS54 KJAN 210551
FFWJAN
MSC035-073-210745-
/O.NEW.KJAN.FF.W.0008.140221T0551Z-140221T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 145 AM CST
* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING DUE TO 1 TO 2 INCHES OF RAIN FALLING OVER
THE WARNED AREA OVER THE PAST 1 TO 2 HOURS. ADDITIONAL HEAVY
RAINFALL IS ANTICIPATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLAURIN...
ROCK HILL...BAXTERVILLE AND PURVIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER
THE WARNED AREA OVER THE NEXT HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
3101 8951 3100 8955 3100 8966 3114 8965
3126 8914 3104 8914 3100 8913 3090 8915
3091 8934
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 10:35 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 20, 10:35 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CST THU FEB 20 2014 .DISCUSSION...SEVERE STORMS CONTINUE TO DEVELOP IN THE MOST AND UNSTABLE AIR OVER SOUTHEAST/EAST MISSISSIPPI. DEWPOINTS WERE IN THE LOWER TO MID 60S AND IT REMAINS UNSTABLE...SO THE RISK FOR TORNADOES WILL CONTINUE. THE FRONT WAS STARTING TO CATCH UP TO SOME OF THE EARLIER CONVECTION...SO MORE SEVERE STORMS WERE DEVELOPING FOR CENTRAL MISSISSIPPI. A LARGE AREA OF RAIN HAS DEVELOPED OVER THE WATCH AREA AND THE FLASH FLOOD POTENTIAL HAS INCREASED. HEAVY DOWNPOURS WERE CAUSING FLOODING IN SEVERAL PLACES. THE COLD AIR WAS STILL OVER NORTHWEST ARKANSAS AND MAY NOT SPREAD ACROSS THE ENTIRE CWA TONIGHT. RAISED TEMPS ACROSS THE AREA A FEW DEGREES AND TWEAKED HOURLY VALUES TO ACCOUNT FOR THE WARMER TEMPERATURES. DRIER AIR WAS SLOWLY EASING THIS WAY...VALUES WERE DOWN TO THE UPPER 30S IN GREENVILLE. MORE UPDATES TO TEMPS/DEWPOINTS ARE LIKELY. WINDS CONTINUE TO GUST ACROSS THE REGION...BUT ARE NOT QUITE ADVISORY CRITERIA. ALTHOUGH GUSTS WILL OCCASIONALLY BE HIGHER...WILL MAINTAIN 10 TO 20 KTS THROUGH TONIGHT. && .AVIATION...THE RAIN HAS ENDED FOR GLH/GWO...SO VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST PERIOD. FOR HKS/JAN...THERE WILL BE SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. GTR/MEI/HBG MAY HAVE RAIN THROUGH 8Z. THE WINDS HAVE DIMINISHED ACROSS THE AREA...BUT THERE MAY BE SOME GUSTS FOR THE SITES WHERE THUNDERSTORMS WERE STILL PASSING. AFTER 12Z VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH 12Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 63 35 68 / 99 0 0 3 MERIDIAN 54 64 31 67 / 100 0 0 3 VICKSBURG 51 64 34 70 / 56 0 0 3 HATTIESBURG 54 67 35 70 / 100 0 0 1 NATCHEZ 51 61 37 69 / 98 0 0 3 GREENVILLE 46 63 38 67 / 15 0 0 2 GREENWOOD 47 64 35 69 / 27 0 0 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Feb 20, 9:59 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 959 PM CST THU FEB 20 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036- 040>042-047-220400- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 959 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ030>033-037>039-043>046-048>066-072>074-220400- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS- LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 959 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...ELEVATED TIMING...REMAINDER OF TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...REMAINDER OF TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA AHEAD OF A COLD FRONT THROUGH THE EVENING. WIND GUSTS TO 60 MPH...HAIL TO SIZE OF HALF DOLLARS...AND TORNADOES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THE THREAT OF STORMS WILL END SHORTLY AFTER MIDNIGHT AS THE COLD FRONT MOVES EAST OF THE AREA (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 20, 11:17 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 1 NNW TOOMSUBA 32.43N 88.51W
02/20/2014 E50.00 MPH LAUDERDALE MS AMATEUR RADIO
TREE DOWNED ALONG LAUDERDALE TOOMSUBA ROAD
&&
DLLocal storm report, Feb 20, 11:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 4 SSE COLLINS 31.58N 89.53W
02/20/2014 E50.00 MPH COVINGTON MS EMERGENCY MNGR
A TREE WAS DOWNED ALONG SEMINARY WILLIAMSBURG ROAD
&&
DLLocal storm report, Feb 20, 11:33 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 W MOSELLE 31.50N 89.31W
02/20/2014 JONES MS EMERGENCY MNGR
POWER POLES SNAPPED ALONG SANFORD ROAD EAST OF I-59. TIN
DEBRIS FOUND IN THE AREA...ORIGINATION POINT UNKNOWN.
POSSIBLE TORNADO.
&&
DLSpecial weather statement, Feb 20, 11:39 PM CST, 12 minutes before
MSZ046-052-210610-
LAUDERDALE MS-KEMPER MS-
1139 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF OAK GROVE TO NELLIEBURG AT
1139 PM CST...MOVING EAST AT 50 MPH.
PEOPLE IN SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3244 8839 3236 8841 3229 8884 3275 8862
3279 8836
TIME...MOT...LOC 0539Z 259DEG 42KT 3269 8855 3239 8869
CMELocal storm report, Feb 20, 11:44 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
02/20/2014 M61.00 MPH FORREST MS ASOS
RECORDED AT KHBG
&&
DLLocal storm report, Feb 20, 11:49 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
02/20/2014 FORREST MS EMERGENCY MNGR
SEVERAL STREETS FLOODED ACROSS HATTIESBURG
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:05 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 55 min |
| Feb 20, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 45 min |
| Feb 20, 6:20 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Feb 20, 6:31 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 29 min |
| Feb 20, 6:43 PM CST | Special Weather Statement | JAN | Simpson | 42 min |
| Feb 20, 6:45 PM CST | Special Weather Statement | JAN | Montgomery, Webster | 30 min |
| Feb 20, 7:10 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 30 min |
| Feb 20, 7:12 PM CST | Tornado Warning | JAN | Marion | 63 min |
| Feb 20, 7:34 PM CST | Special Weather Statement | JAN | Attala, Warren, Yazoo | 31 min |
| Feb 20, 7:46 PM CST | Special Weather Statement | JAN | Scott | 44 min |
| Feb 20, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 44 min |
| Feb 20, 7:54 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 51 min |
| Feb 20, 7:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 62 min |
| Feb 20, 8:08 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Feb 20, 8:27 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Feb 20, 8:32 PM CST | Tornado Warning | JAN | Covington, Jones | 58 min |
| Feb 20, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 51 min |
| Feb 20, 8:45 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Feb 20, 8:52 PM CST | Tornado Warning | JAN | Lowndes | 23 min |
| Feb 20, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 63 min |
| Feb 20, 9:22 PM CST | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 98 min |
| Feb 20, 9:26 PM CST | Tornado Warning | JAN | Jones | 49 min |
| Feb 20, 9:34 PM CST | Flash Flood Warning | JAN | Lawrence, Lincoln | 116 min |
| Feb 20, 9:39 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Feb 20, 10:03 PM CST | Special Weather Statement | JAN | Rankin | 32 min |
| Feb 20, 10:07 PM CST | Flash Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 20, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 50 min |
| Feb 20, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 57 min |
| Feb 20, 10:29 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| Feb 20, 10:31 PM CST | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Feb 20, 10:53 PM CST | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Feb 20, 11:08 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Feb 20, 11:16 PM CST | Special Weather Statement | JAN | Kemper, Noxubee | 29 min |
| Feb 20, 11:38 PM CST | Areal Flood Warning | JAN | Lawrence, Lincoln | 3 hr |
| Feb 20, 11:39 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Feb 21, 12:31 AM CST | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Feb 21, 1:12 AM CST | Areal Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 21, 2:18 AM CST | Areal Flood Warning | JAN | Marion | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.